MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS PTA DILATATION CATHETER
Model Number AT75146
Medical Device Problem Codes Material Frayed (1262); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 07/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure of the svc, the guidewire allegedly failed to load through the pta balloon catheter.Another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.A visual inspection found slight fiber fraying throughout the length of the balloon.Therefore, the investigation is confirmed for frayed fibers.Kinks were noted in the catheter shaft.A guidewire patency test was completed, and difficulty inserting the guidewire past the kinks was noted.Therefore, the investigation is confirmed for the reported guidewire issue and for kinks in the catheter shaft.The kinks in the catheter caused the resistance of the guidewire through the device.However, definitive root cause for the identified kinks or frayed fibers could not be determined based upon the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ATLAS PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8118552
Report Number2020394-2018-02138
Device Sequence Number1682597
Product Code DQY
UDI-Device Identifier00801741062445
UDI-Public(01)00801741062445
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75146
Device Catalogue NumberAT75146
Device Lot NumberGFCU3634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 11/05/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR